Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 9, 2005, 8:38 PM CDT for Laclede County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 10, 2005, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 100141
FFWSGF
MOC105-100745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LACLEDE COUNTY IN MISSOURI.
* UNTIL 245 AM CDT.
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATED NEARLY TWO TO THREE INCHES OF RAIN FELL IN
NORTHERN PARTS OF LACLEDE COUNTY SINCE 6 PM...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ACROSS EASTERN LACLEDE COUNTY. ALTHOUGH
THE WORSE FLOODING CONDITIONS WILL OCCUR IN CAMDEN AND PULASKI
COUNTIES...SOME OF THE LOW WATER CROSSINGS IN NORTHERN LACLEDE
COUNTY WILL LIKELY BEGIN TO FLOOD THIS EVENING.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3781 9243 3770 9242 3765 9261 3770 9285
3788 9285 3789 9265 3779 9255
$$
JLT2 follow-up statements
000 WGUS73 KSGF 100321 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 PM CDT THU JUN 9 2005 MOC105-100745- LACLEDE MO- 1014 PM CDT THU JUN 9 2005 ...FLASH FLOOD WARNING CONTINUES FOR LACLEDE COUNTY UNTIL 245 AM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT NEARLY FOUR INCHES OF RAIN FELL IN EXTREME NORTHEAST LACLEDE COUNTY NEAR STOUTLAND AND SLEEPER...ESPECIALLY ALONG JORDAN CREEK...SANDY CREEK...AND DRY AUGLAIZE CREEK ALONG THE CAMDEN...LACLEDE COUNTY LINE. ALL OF THE WATER FLOWS INTO CAMDEN COUNTY...BUT SEVERAL LOW WATER CROSSINGS WILL BE AFFECTED BY THE HEAVY RAINFALL OVERNIGHT. SOME OF THE AFFECTED LOW WATER CROSSINGS ARE... ROUTE BB...ALONG THE AUGLAIZE CREEK. AND ROUTE FF...ALONG BEAR CREEK. && DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. $$ JLT
000 WGUS73 KSGF 100553 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 AM CDT FRI JUN 10 2005 MOC105-100603- LACLEDE MO- 1245 AM CDT FRI JUN 10 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LACLEDE COUNTY HAS BEEN CANCELLED... THE FLASH FLOOD WARNING WILL BE REPLACED WITH A FLOOD WARNING. ALTHOUGH RUNOFF FROM THE EXCESSIVE RAINFALL HAS ENDED...AND THE THREAT OF RAPID WATER LEVEL RISES HAS SUBSIDED...FLOODING WILL LIKELY CONTINUE ALONG SOME SMALL CREEKS AND LOW WATER CROSSINGS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:49 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 9, 2:49 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT THU JUN 9 2005 .DISCUSSION... AIRMASS OVER MOST OF THE CWA HAS STABILIZED IN THE WAKE OF OUTFLOW FROM AN OVERNIGHT MCS THAT BROUGHT ANOTHER ROUND OF WELCOMED RAINFALL TO THE REGION. DEWPOINTS HAVE DROPPED MIDDLE 60S OVER ALL BUT FAR SOUTHERN MISSOURI WITH A CU-LESS SKY NOTED ON VISIBLE SATELLITE IMAGERY. A DIFFERENT STORY TOWARD THE AR BORDER WHERE A HUMID AND INCREASINGLY UNSTABLE AIRMASS REMAINED IN THE VICINITY OF THE OLD GUST FRONT. SOUTHERLY WINDS WERE ADVECTING 70F DEWPOINTS BACK INTO THE AREA WITH A VIGOROUS CU FIELD AND EVEN A FEW CELLS BEGINNING TO DEVELOP. SLOW MOVING PULSE STORMS WILL BE THE CONVECTIVE MODE WITH ANY ACTIVITY THAT DOES MANAGE TO OVERCOME THE OVERALL LACK OF FORCING IN THE AREA. FOR THIS EVENING...WILL GO WITH A 30 POP BASED ON SCATTERED COVERAGE GENERALLY ALONG AND SOUTH OF I-44 (FIGURING NORTHWARD ADVECTION OF HIGHER THETA-E IS LIKELY GIVEN 15-20 KNOTS OF SOUTHERLY FLOW THIS AFTERNOON). ANY STORMS SHOULD GRADUALLY DISSIPATE BY MID EVENING. BROAD SOUTHWESTERLY UPPER FLOW WILL CONTINUE A VERY DIFFICULT FORECAST ON THE MESOSCALE OVER THE NEXT 72 HOURS AS SUBTLE SHORTWAVES IN THE SOUTHERN STREAM PROVIDE THE IMPETUS FOR STRONGER/SEVERE CONVECTION WITH FOCI BEING AN UNKNOWN NUMBER AND LAYOUT OF OUTFLOW BOUNDARIES FROM PRIOR CONVECTION. WITH THAT SAID...LOW CHANCE POPS (HIGHEST AFTERNOON/EVENING) CERTAINLY WARRANTED FOR THE NEXT SEVERAL DAYS GIVEN UNCERTAINTY AND LARGE MODEL DISPARITY WITH SURFACE AND UPPER LEVEL MASS FIELDS. AT THIS TIME...SATURDAY AFTERNOON/EVENING APPEARS TO BE THE BEST SHOT OF SEVERE WEATHER OF WRN MO/SE KS AS A FAIRLY POTENT NEGATIVE TILT UPPER TROUGH IS PROGGED TO SWING ACROSS THE PLAINS. STILL EXPECTING T.S. ARLENES PRESENCE TO ALTER THE SCENARIO AS WE HEAD INTO NEXT WEEK...AND WILL MAINTAIN YESTERDAYS THINKING THAT MOST LIKELY TRACK WOULD RESULT IN LARGE SCALE SUBSIDENCE OVER THE REGION EARLY NEXT WEEK. NEGLECTING MESOSCALE EFFECTS ON PRECIP/CLOUD COVER...HIGHS IN THE MID-UPPER 80S AND LOWS IN THE MID-UPPER 60S GENERALLY LOOK ON TRACK THROUGH THE PERIOD. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG AN OUTFLOW BOUNDARY ALONG THE ARKANSAS BORDER...BUT EXPECT THIS ACTIVITY TO REMAIN SOUTH OF JOPLIN AND SPRINGFIELD FOR NOW. SCATTERED CUMULUS OF 3000 TO 4000 FEET WILL SLOWLY ADVECT BACK INTO THE KSGF TERMINAL AREA AFTER 21Z THROUGH SUNSET...WITH VFR CONDITIONS PREVAILING. SOUTHEAST WINDS AROUND 15 KNOTS WILL GRADUALLY DIMINISH AFTER SUNSET. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. BOOKBINDER
Hazardous weather outlook, Jun 9, 4:50 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT THU JUN 9 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
450 PM CDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
WINDS IN EXCESS OF 60 MPH.
AND VERY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
THE GREATEST THREAT FOR THUNDERSTORMS THROUGH THIS EVENING WILL BE
ACROSS SOUTHERN MISSOURI...GENERALLY SOUTH OF A LINE FROM JOPLIN
TO OSAGE BEACH.
DISCUSSION:
THE AIRMASS HAD BECOME INCREASINGLY MOIST AND UNSTABLE ACROSS
SOUTHERN MISSOURI LATE THURSDAY AFTERNOON. THIS INSTABILITY WILL
INTERACT WITH OUTFLOW BOUNDARIES PUSHING NORTH OF OUT ARKANSAS TO
PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
WILL BECOME STRONG TO SEVERE WITH HAIL AND DAMAGING DOWNBURST
WINDS POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD DIMINISH AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION FRIDAY THROUGH EARLY TUESDAY.
INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT
AT THIS TIME EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK
AREA SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDER/FOSTERIn the hours before
Special weather statement, Jun 9, 7:00 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 PM CDT THU JUN 9 2005 MOZ058-071-100100- MARIES-PHELPS- 700 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND PHELPS COUNTIES UNTIL 800 PM CDT... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF VIENNA TO 8 MILES NORTHWEST OF DOOLITTLE TO NEWBURG...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF ROLLA TO 12 MILES NORTHWEST OF ROLLA TO 12 MILES WEST OF ROLLA. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE... 5 MILES SOUTHEAST OF VIENNA BY 725 PM CDT. PEOPLE IN CENTRAL MARIES AND CENTRAL PHELPS COUNTIES...INCLUDING THE CITIES OF NEWBURG AND DOOLITTLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IF YOU SEE THREATENING WEATHER APPROACHING...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IZZI
Local storm report, Jun 9, 7:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FLEMINGTON 37.80N 93.52W
06/09/2005 1.00 INCH POLK MO LAW ENFORCEMENT
0736 PM TSTM WND GST 8 E STOCKTON 37.70N 93.66W
06/09/2005 60 MPH CEDAR MO EMERGENCY MNGR
60 MPH THUNDERSTORM GUST AND PEA SIZE HAIL.
0738 PM TSTM WND DMG BRINKTOWN 38.13N 92.08W
06/09/2005 MARIES MO LAW ENFORCEMENT
TREES DOWN.
BOOKBINDERSpecial weather statement, Jun 9, 7:46 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 746 PM CDT THU JUN 9 2005 MOZ068-100145- HICKORY- 746 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR HICKORY COUNTY UNTIL 845 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF URBANA TO WEAUBLEAU...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF CAMDENTON TO 17 MILES NORTHWEST OF BOLIVAR...AND MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Special weather statement, Jun 9, 7:50 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT THU JUN 9 2005 MOZ066-100145- VERNON- 750 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 845 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG OUTFLOW WINDS FROM WEAKENING THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF EL DORADO SPRINGS TO 5 MILES NORTH OF ARCADIA...AND MOVING NORTHWEST AT 35 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. IZZI
Special weather statement, Jun 9, 8:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT THU JUN 9 2005 MOZ055-100215- BENTON- 815 PM CDT THU JUN 9 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 915 PM CDT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WHEATLAND TO 11 MILES NORTH OF HERMITAGE TO 7 MILES NORTHWEST OF MACKS CREEK...AND MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Local storm report, Jun 9, 8:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU JUN 09 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 8 E STOCKTON 37.70N 93.66W
06/09/2005 2.50 INCH CEDAR MO BROADCAST MEDIA
2.50 INCHES OF RAIN IN ONE HOUR.
0814 PM HAIL 5 NW WARSAW 38.30N 93.44W
06/09/2005 0.88 INCH BENTON MO LAW ENFORCEMENT
BOOKBINDERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 54 min |
| Jun 9, 7:12 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 44 min |
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| Jun 9, 7:31 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 9, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 40 min |
| Jun 10, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 67 min |
| Jun 10, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 28 min |
| Jun 10, 1:59 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 61 min |
| Jun 10, 2:10 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 10, 2:28 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 36 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 32 min |
| Jun 10, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 33 min |
| Jun 10, 3:14 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 10, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 25 min |
| Jun 10, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 42 min |
| Jun 10, 3:51 PM CDT | Flash Flood Warning | SGF | Lawrence | 5 hr |
| Jun 10, 5:18 PM CDT | Flash Flood Warning | SGF | Pulaski | 6 hr |
| Jun 10, 5:37 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.